Hail, Lipscomb
- When
- June 13, 4:16 PM CST
- Where
- Lipscomb County, Booker
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.450, -100.533
central and northeastern Texas panhandle during the late afternoon and evening hours. Damage was reported due to the high winds and flash flooding.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail...damaging winds and flash flooding across the southwestern...central and northeastern Texas panhandle during the late afternoon and evening hours. Damage was reported due to the high winds and flash flooding. There were three injuries reported in an accident caused by high winds in southwest Lipscomb County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 12:08 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 108 PM CDT FRI JUN 13 2003 BASED ON GOES-WEST RAPID SCAN VIS SAT IMAGERY AND REGIONAL SFC OBS INCLUDING THE OK/TX/WTX PNHDL SCHOOL NET/MESONETS...NUMEROUS OUTFLOW BOUNDARIES ARE IN PLACE ACROSS THE REGION AND ARE THE PRIMARY MECHANISM FOR THE AMPLE MOISTURE OVER THE PNHDLS AND ERN NM. AS OF 17Z A DL HAD DEVELOPED AND WAS LOCATED IN THE PERMIAN BASIN AND EXTENDED SOUTH. SOUTHEAST BOUNDARY LAYER FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE PNHDLS THROUGH TONIGHT AS A SERIES OF WEAK S-W TROUGHS MOVE OVER THE REGION. DEEP MOIST CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING SHOULD CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY OVER THE SE PORTION OF THE CWA. HODOGRAPHS DERIVED FROM REGIONAL PROFILER DATA INDICATE THE GREATER 0-6 KM SHEARS AND HODO LENGTHS EXIST SOUTH OF THE CWA. HAIL APPEARS TO BE THE MAIN THREAT FROM THE STRONGEST ACTIVITY TONIGHT IN THE AMA CWA. I EXPANDED THE LIKELY POPS TO INCLUDE THE ENTIRE CWA FOR TONIGHT. LOW CLOUDS/CONVECTIVE DEBRIS WILL BE SLOW TO MIX OUT TOMORROW BUT HIGH TEMPS SHOULD REACH INTO THE 80S. WARM TEMPS AND AMPLE MOISTURE COMBINED WITH A WEAK UPR LVL LOW WILL ALLOW FOR MORE DEEP MOIST CONVECTION TO DEVELOP IN THE AFTERNOON/EVENING BUT COVERAGE APPEARS TO BE MORE LIMITED COMPARED TO TODAY/TONIGHT...30 POPS FOR NOW. THE UPR LVL LOW WILL MEANDER TO OUR EAST KEEPING THE REGION UNSETTLED AGAIN ON SUNDAY. FOR NEXT WEEK...UPR LVL L-W RIDGING BUILDS OVER THE WRN U.S. PLACING THE CWA UNDER THE ERN RIM OF THE RIDGE AND HENCE UNDER NORTHERLY MID/UPR LVL FLOW. SEVERAL WEAK DISTURBANCES COMBINED WITH AFTERNOON HEATING NECESSITATE LOW POPS EACH DAY THROUGH WED. KEPT THR AND FRI DRY FOR NOW. FCSTID = 05 AMARILLO 58 81 58 82 / 70 30 30 20 BEAVER 62 81 57 82 / 70 30 30 20 BOISE CITY 58 77 55 80 / 70 30 30 20 BORGER 61 80 58 84 / 70 30 30 20 BOYS RANCH 60 80 58 82 / 70 30 30 20 CANYON 59 81 59 83 / 70 30 30 20 CLARENDON 60 83 59 83 / 70 30 30 20 DALHART 58 79 58 81 / 70 30 30 20 GUYMON 59 81 58 82 / 70 30 30 20 HEREFORD 57 83 59 82 / 70 30 30 20 LIPSCOMB 60 81 57 82 / 70 30 30 20 PAMPA 59 82 58 83 / 70 30 30 20 SHAMROCK 61 82 59 83 / 70 30 30 20 WELLINGTON 62 84 61 83 / 70 30 30 20 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-141200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM AMARILLO TO WELLINGTON. ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW BRIEF TORNADOES ARE POSSIBLE MAINLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT ACROSS OKLAHOMA AND TEXAS PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AFTERNOON THROUGH SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.The Dodge City radar (KDDC), 154 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
12 hail, 5 flash flood, 3 thunderstorm wind. Local standard time, as filed.
High winds reportedly caused an empty trailer of a semi truck to slide into an automobile and then overturn along US Highway 83 in the southwest corner of Lipscomb County. Three people in the automobile were reportedly injured.
Flooding was reported over the road at the junction of U.S. Highway 83 and State Highway 23.
Tractor trailer rig was overturned and totaled by the strong winds.
Numerous reports of street flooding in the city of Canadian along with three homes flooded. No injuries were reported from the flash flooding.
Water was reported over the road on the Frontage Road on the north side of Interstate 40 between Vega and Adrian. Also...a truck driver reported eight to nine inches of water on U.S. Highway 385 four miles south of Vega for a length of a hundred and sixty feet.
Major flooding along U.S. Highway 83 with water covering the road.
Major street flooding in the city of Hereford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365651, 5365867, 5365868, 5365951, 5365869, 5365870, 5365937, 5365938, 5365939, 5365940, 5365941, 5365942, 5365943, 5365944, 5365945, 5365946, 5365947, 5365948, 5365949, 5365950.